Amlodipine and Raynauds, fluid retent... - Scleroderma & Ray...

Scleroderma & Raynaud's UK (SRUK)
8,381 members3,933 posts

Amlodipine and Raynauds, fluid retention etc

mumsandra
mumsandra
9 Replies

I was prescribed Amlodipine for Raynauds even though I always have low blood pressure. They don't seem to do anything . I also suffer fluid retention in my feet and legs and extreme stiffness ,which I'm not sure is caused by Raynauds or the medication and sometimes end up with Cellulitis in my feet and legs . Does anyone else experience this ?

9 Replies
oldestnewest
MissusTee

I don't take any medication either for my raynauds despite having scleroderma as I too have low bp. I have tried most of the medications out there, and they don't seem to work well, and I just end up feeling dizzy!

1 like
Reply
mumsandra
mumsandra
in reply to MissusTee

In my case, keeping my feet warm works better than medication.

Reply
MissusTee
MissusTee
in reply to mumsandra

I love hot water bottles!!

1 like
Reply
Krazykat26

I'm on amlodipine 10mgs daily which I've been taking for a few months..when it was first prescribed my GP told me that ankle swelling is a side effect n warned me to look out for it..so I think it might be side effect..best check with your GP..even if it's only to put your mind at rest xx

1 like
Reply
Berniz
Berniz
in reply to Krazykat26

I take Nefedipine, also a calcium channel blocker. I have no side effects. In the colder and more damp months, I take 90 mg. In the summer I take 30mg. I find it extremely helpful.

I have no swelling.

2 likes
Reply
Krazykat26
Krazykat26
in reply to Berniz

I don't have any swelling on the amlodipine.. I was told that it's something to look out for when it was prescribed but I'm fine on it xx

1 like
Reply
Jmiller623

As echoed in answers below definitely caused by the amlodipine. I usually would start patients on a low dose even 2.5 and slowly go up like 2.5 per month. This sometimes helps reduce the immediate leg swelling you get with amlodipine doses of 5 and 10 (max dose). It dilates mostly the venous system which makes you lose the circulatory push in gravity dependent areas aka legs/ankles. Also, amlodipine will only work in primary raynauds due to vasospasm. If secondary to autoimmune problems, the autoimmune disease should be addressed concurrently. Amlodipine won’t do much to help that.

Hope this helps!

3 likes
Reply
Lupiknits

I’ve tried the usual Raynaud’s meds but low blood pressure makes them impossible. Nifedipine did give me hot red shins and a hot red nose, but I can cope with a cold nose, and my shins 😳 aren’t feeling the cold

Reply
Bre_ash

My rheumatologist diagnosed me with Raynauds and said that many many other disorders can cause Raynauds. So just because you have other symptoms and they didn’t address your other issues doesn’t mean it’s a misdiagnosis. The fact that you have Raynauds May just help you get other doctors to take you seriously since you have visual proof and a diagnosis that relates to other disorders. I have diabetes which may possibly be why I got it. I still have unexplained symptoms thou so I’m trying to figure out what else is wrong.

Reply

You may also like...